Wisconsin, 2021Damaging Wind in Wisconsin, August 8, 2021
August 8, 2021 · NWS MKX · 1 event in 1 county or zone
Thunderstorms developed Sunday afternoon and evening along a northward moving warm front and moisture boundary. A few individual thunderstorms developed that produced wind damage in Washington and Sheboygan counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- $8,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed Sunday afternoon and evening along a northward moving warm front and moisture boundary. A few individual thunderstorms developed that produced wind damage in Washington and Sheboygan counties. Otherwise most storms stayed below severe limits.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 8, 1:00 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 8, 1:00 PM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
200 PM CDT Sun Aug 8 2021
.SHORT TERM...
(Issued 200 PM CDT Sun Aug 8 2021)
Tonight through Monday night:
Synoptic scale mid level trough gradually shifting east from
western Iowa. Ahead of the trough we have an MCV which will
largely drive the convection into this evening. Airmass is quite
unstable and very moist. Some shear in place so some
organization/isolated severe possible into the early evening. Most
of the cells will be on the move but areas that saw the very
heavy rains last night will be susceptible some flooding concerns
with any additional heavy rains. Good news is that the cells are
lifting NNE at a decent clip so hopefully any intense rainfall
will occur at locales for a short period. Given that a mid level
trough will be slowly approaching into the overnight hours,
convection may very well be sustained in places for much of the
night. So the flood watch remains. The 500 low/trough will be
working through the area on Monday, so combo of that forcing and
cooler air aloft, will lead to additional shra/tsra across the
area. The trough axis shifts to the east in the afternoon however
the cwa will remain in a strongly cyclonic flow. Things settle
down briefly heading into Monday night with the trough to our east
and mid level ridging works in along with as lower level
anticyclonic flow regime.
&&
.LONG TERM...
(Issued 200 PM CDT Sun Aug 8 2021)
Tuesday through Tuesday night:
A modest low level thermal trough scoots east rather quickly
during the morning. A hot and humid airmass is proggd to sweep
into the area with southwest winds pulling in 925 temps into the
mid/upper 20s celsius. Potential for some waa/moist advection
related convection to get going along a quickly advancing warm
front. Then as the heat builds we will watch the trailing cold
front with mid level flow becoming westerly and swift. No
appreciable wave though some potential 300 millibar jet related
divergence coming into play. Per Bufkit soundings we may see some
very deep and large CAPE values take shape into the afternoon and
early evening hours ahead of the frontal boundary. Convective
initiation may be triggered by approaching and rather broad
troughing at 500 millibars or the surface front. Overall how this
will evolve will be better discerned as we draw closer. Oner thing
looks fairly certain however is that it may be an advisory level
day with heat indices likely to get above 100 and even some
warning level indices possible.
Wednesday:
Another day to watch, both from a storm and heat perspective. The
westerly mid level flow takes on a bit more amplification. The
surface/850 trough draws closer as well. So another day with heat
indices in the 90s at least and the potential for more storms.
Thursday:
Shortwave trough combined with southward moving cold front should
provide the focus for more storms this period. After the cold front
swings through late day/early evening timeframe we should see winds
shift to the north with a big cooldown in temps.
Friday through Sunday:
Looks like a rather quiet and pleasant period after the hot/humid
stretch.
&&
.AVIATION...
(Issued 200 PM CDT Sun Aug 8 2021)
Main focus this period is once again convective trends. With a mid
level trough approaching from the Iowa area and embedded vort maxes
and an MCV expecting scattered storms to continue to occur
especially across SC WI.The energy is riding more to the north than
east so eastern WI will likely be the last to see convection.
However there is activity extending ESE into NC IL. So this could
swing up into ern WI this afternoon as well. Could have some more
random convection into the evening hours with unstable airmass and
some dynamical forcing keeping the activity going. With trough still
in the area on Monday expect some additional potential for scattered
storms.
&&
.MARINE...
(Issued 200 PM CDT Sun Aug 8 2021)
Small Craft Advisory will continue into the evening hours. May
need to be extending if airmass remains mixed. Storm potential
continues for much of the week, though there will be many dry
times as well.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch...WIZ046-WIZ047-WIZ051-WIZ056-WIZ057-WIZ058-
WIZ059-WIZ060-WIZ066 until 1 AM Monday.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 8 PM
Sunday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Aug 8, 12:55 PM CST, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
155 PM CDT Sun Aug 8 2021
WIZ046-047-051-052-056>060-062>072-091900-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
155 PM CDT Sun Aug 8 2021
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
There is a Moderate swim risk for Ozaukee and Sheboygan counties
into this evening.
Scattered storms are expected into the evening hours. Strong to
severe storms are possible with a severe thunderstorm watch for
mainly south central and parts of east central WI until 8 PM. Any
torrential rainfall with thunderstorms combined with rainfall the
past couple days has resulted in a Flash Flood Watch remaining in
effect for much of the northern half of the area.
.DAYS TWO THROUGH SEVEN...Monday through Sunday
Chances for thunderstorms continue Monday through Thursday. Strong
to severe storms are possible Tuesday through Thursday.
The heat and humidity build through the week, heat indices in the
90s to near 100 look likely. Some heat indices could exceed 100
on Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed at times through tonight.
LMZ643>646-091900-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
155 PM CDT Sun Aug 8 2021
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
A Small Craft Advisory is in effect until 8 PM.
Chances for thunderstorms continue with strong storms possible
this evening.
.DAYS TWO THROUGH SEVEN...Monday through Sunday
There will be chances of thunderstorms Monday through Thursday. A
few strong to severe storms are possible Tuesday through Thursday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-091900-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
155 PM CDT Sun Aug 8 2021
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Tonight
Chances for thunderstorms continue with strong storms possible
this evening.
.DAYS TWO THROUGH SEVEN...Monday through Sunday
There will be chances of thunderstorms Monday through Thursday. A
few strong to severe storms are possible Tuesday through Thursday.
www.weather.gov/mkx
In the hours before
Local storm report, Aug 8, 11:04 AM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1204 PM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 NW PRINCETON 43.90N 89.18W
08/08/2021 M2.95 INCH MARQUETTE WI COCORAHS
COCORAHS STATION WI-MQ-5 NESHKORO 5.0 SSE.
0700 AM HEAVY RAIN 2 W BUTLER 43.11N 88.12W
08/08/2021 M2.84 INCH WAUKESHA WI COCORAHS
COCORAHS STATION WI-WK-97 MENOMONEE FALLS
2.6 S.
0700 AM HEAVY RAIN 3 WNW SLINGER 43.34N 88.34W
08/08/2021 M2.73 INCH WASHINGTON WI COCORAHS
COCORAHS STATION WI-WS-30 HARTFORD 2.9 ENE.
0700 AM HEAVY RAIN 6 WNW LA VALLE 43.63N 90.24W
08/08/2021 M2.73 INCH SAUK WI COCORAHS
COCORAHS STATION WI-SK-25 WONEWOC 2.0 SSW.
0700 AM HEAVY RAIN 1 NNW BROWNSVILLE 43.63N 88.50W
08/08/2021 M2.68 INCH DODGE WI COCORAHS
COCORAHS STATION WI-DD-27 BROWNSVILLE.
0700 AM HEAVY RAIN 2 WNW KEWASKUM 43.53N 88.27W
08/08/2021 M2.60 INCH WASHINGTON WI COCORAHS
COCORAHS STATION WI-WS-4 KEWASKUM 1.8 WNW.
0700 AM HEAVY RAIN PORT WASHINGTON 43.39N 87.88W
08/08/2021 M2.54 INCH OZAUKEE WI COCORAHS
COCORAHS STATION WI-OZ-12 PORT
WASHINGTON-COCORAHS.
0700 AM HEAVY RAIN NEWBURG 43.43N 88.04W
08/08/2021 M2.40 INCH OZAUKEE WI COCORAHS
COCORAHS STATION WI-OZ-17 WEST BEND 7.3 E.
0700 AM HEAVY RAIN 3 N LANNON 43.19N 88.16W
08/08/2021 M2.34 INCH WAUKESHA WI COCORAHS
COCORAHS STATION WI-WK-73 MENOMONEE FALLS
3.2 NNW.
0600 AM HEAVY RAIN 1 NNW SAINT FRANCIS 42.99N 87.88W
08/08/2021 M2.08 INCH MILWAUKEE WI COCORAHS
COCORAHS STATION WI-MW-86 ST. FRANCIS 1.2
NNW.
0730 AM HEAVY RAIN 4 NW KEKOSKEE 43.57N 88.61W
08/08/2021 M3.28 INCH DODGE WI MESONET
MESONET STATION MAYW3 HORICON.
0730 AM HEAVY RAIN BROWN DEER 43.17N 87.98W
08/08/2021 M6.80 INCH MILWAUKEE WI PUBLIC
0704 AM HEAVY RAIN 1 SSE MEQUON 43.22N 87.97W
08/08/2021 E4.50 INCH OZAUKEE WI PUBLIC
0710 AM HEAVY RAIN 1 SW MEQUON 43.22N 88.00W
08/08/2021 M3.50 INCH OZAUKEE WI PUBLIC
0700 AM HEAVY RAIN 1 E GERMANTOWN 43.23N 88.10W
08/08/2021 M3.38 INCH WASHINGTON WI PUBLIC
0937 AM HEAVY RAIN 1 SE WEST ALLIS 43.00N 88.02W
08/08/2021 M2.35 INCH MILWAUKEE WI PUBLIC
0946 AM HEAVY RAIN 1 NW WAUKESHA 43.03N 88.25W
08/08/2021 M2.25 INCH WAUKESHA WI PUBLIC
0800 AM HEAVY RAIN 3 NE NEW BERLIN 43.00N 88.09W
08/08/2021 M2.00 INCH WAUKESHA WI PUBLIC
&&Local storm report, Aug 8, 11:14 AM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1214 PM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 3 NNW FORT ATKINSON 42.97N 88.86W
08/07/2021 JEFFERSON WI PUBLIC
TREES AND LIMBS DOWN ALONG KIESLING RD.
&&Local storm report, Aug 8, 2:15 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TORNADO 2 NNW HIGHLAND 43.08N 90.40W
08/07/2021 IOWA WI NWS STORM SURVEY
NWS DAMAGE SURVEY IN NW IOWA COUNTY FOUND
LOW END EF-1 TORNADO DAMAGE. MAIN STRUCTURAL
DAMAGE TO TWO BARNS ON A PROPERTY NORTH OF
HIGHLAND ON CAMP RD. OTHERWISE, MAINLY
SPORADIC TREE DAMAGE EAST OF THERE.
0509 PM HAIL 3 NNW HIGHLAND 43.08N 90.39W
08/07/2021 M2.50 INCH IOWA WI PUBLIC
MULTIPLE REPORTS OF TENNIS BALL SIZED HAIL
FROM FARMERS IN NW IOWA COUNTY VIA NWS
DAMAGE SURVEY. NO MEASUREMENTS, BUT SAID TWO
HAIL STONES WOULD FIT END TO END ON A DOLLAR
BILL OR SLIGHTLY LOWER.
&&
HALBACHSpecial weather statement, Aug 8, 3:38 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
438 PM CDT Sun Aug 8 2021
WIZ058-082215-
Dodge WI-
438 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of southeastern Dodge
County through 515 PM CDT...
At 438 PM CDT, Doppler radar was tracking a strong thunderstorm near
Watertown, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Watertown, Hartford, Horicon, Hustisford, Iron Ridge, Ashippun,
Rubicon, Lebanon, Woodland, Neosho, Richwood and Clyman.
People attending The Iron Ridge Firemans Picnic should seek safe
shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Wisconsin.
&&
LAT...LON 4337 8842 4326 8842 4319 8851 4320 8872
4324 8880 4346 8862 4345 8840 4337 8840
TIME...MOT...LOC 2138Z 216DEG 36KT 4325 8865
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HANSENThunderstorm Wind, Washington
- When
- August 8, 4:07 PM CST to 4:15 PM CST
- Where
- Washington County, 2.44 mi SE of Kohlsville to Kewaskum
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Crop damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 43.450, -88.280
Multiple reports of downed trees of 1 to 2 feet in diameter and tree limbs of 6 to 12 inches in diameter. Power lines were also reported to have been snapped, with lines downed at the intersection of County Road H and Highland Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Missouri, August 8, 2021$66,000 · EF0 · 4 events
- Tornado and Damaging Winds in Wisconsin, August 8, 2021EF1 · 5 events
- Damaging Winds in Missouri, August 8, 2021$18,000 · 61 kt wind · 5 events
- Damaging Wind in Missouri, August 8, 2021$20,000 · 52 kt wind · 1 event
- Tornadoes in Iowa, August 8, 2021$4,000 · 9 events
- Flash Flooding and Damaging Winds in Arizona, August 8, 2021$11,000 · 56 kt wind · 5 events
- Flash Flood and Damaging Winds in Illinois, August 8, 202152 kt wind · 5 events
- Damaging Winds and High Wind in Montana, August 8, 202158 kt wind · 4 events
- Tornadoes and Damaging Wind in Iowa, August 8, 2021$10,000 · EF0 · 4 events
- Flash Flooding and Heavy Rain in Iowa, August 8 to 9, 20214 events
- Hail and Damaging Wind in Oklahoma, August 8, 20211 in hail · 3 events
- Funnel Clouds in Minnesota, August 8, 20213 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970699.